MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTRACTION SCREWDRIVER; SCREW, FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTRACTION SCREWDRIVER; SCREW, FIXATION,BONE
Catalog Number 352.311
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.Device history records review was conducted.The report indicates that the part # 352.311 synthes lot # 5051794 supplier lot # (b)(4) release to warehouse date: 05 aug 2005 supplier: (b)(4).Mrr # (b)(4) was generated on 02 aug 2005 for a non-conformance of etch on inner shaft that does not match outer sleeve.Mrb review of product etch and drawing finds the parts conforming as of 02 aug 2005.This non-conformance for etch is not relevant to the complaint condition of broken subject device has been received and service & repair evaluation.A service & repair evaluation/review on (b)(6) 2018: service evaluation complete, item will be returned to customer.A service history review could not be performed because the device is a lot/batch controlled item.The device was deemed serviceable and returned to the customer, no design or manufacturing issues were identified therefore it has been determined that no corrective and/or preventative action is proposed.The customer reported the shaft broke off in the head of the removed screw.The repair technician reported the inner shaft of the extraction tip was broken.Tip broken is the reason for repair.The cause of the issue is unknown.The following parts were replaced: inner shaft.The item was repaired per the inspection sheet, passed synthes final inspection on (b)(6) 2018 and will be returned to the customer upon completion of the service and repair process.Attached service record router completed through operation 30.The evaluation was confirmed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an anterior cervical fusion procedure on (b)(6) 2018 the removal screwdriver shaft for vectra broke off in the head of the removed screw.There is no report of patient harm or surgical delay.No additional information at this time.There is 1 device in this complaint.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Corrected data: date of event: it was previously reported on (b)(4) that the event date is (b)(6) 2018.The correct event date is (b)(6) 2018.It was previously reported on that the date of report and date received by manufacture was 2/20/2018.The correct date is 2/19/2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXTRACTION SCREWDRIVER
Common Device Name
SCREW, FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7351753
Report Number2939274-2018-51114
Device Sequence Number69944
Product Code HXX
UDI-Device Identifier10705034770765
UDI-Public(01)10705034770765(10)555359G05
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number352.311
Device Lot Number555359G05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2018
Initial Date Received by Manufacturer 02/20/2018
Supplement Date Received by Manufacturer04/17/2018
Initial Report FDA Received Date03/19/2018
Supplement Report FDA Received Date04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1